This post wraps up our February toxicity awareness month! Stay tuned for next months’ topic ☺️
✨NSAID is an abbreviation for non-steroidal anti-inflammatory drug. There are both human and veterinary- specific NSAIDs. It is crucial that you do not administer human NSAIDs to your pet, as this can have life-threatening consequences ☠️
✨While veterinary-specific NSAIDs are usually well-tolerated when administered as your veterinarian prescribed, there can be side effects such as GI upset that manifests as dark or tarry stool or vomiting - make sure to call ☎️ your vet if you notice any of these or other abnormal symptoms. Vet staff - please make sure owners know what signs and symptoms to keep an eye out for when their pet is sent home on NSAIDs
✨If a pet ingests large amounts of NSAIDs accidentally or experiences a toxicity for other reasons, possible sequelae includes renal (kidney) failure, GI ulceration and elevated liver enzyme. Seek immediate vet care 🏥 if you suspected an NSAID toxicity in your pet❕
1) Veterinary Partner. Veterinarypartner.com
2) Tilley, L. P., & Smith, F. W. (2005). The 5-minute veterinary consult: Canine and feline. Philadelphia: Lippincott Williams & Wilkins.
3) Yin, S. A. (2010). The small animal veterinary nerdbook. Davis, CA: CattleDog Pub.